Sun rash: Hi, has anyone else had sun... - British Lung Foun...

British Lung Foundation
41,047 members47,106 posts

Sun rash

Hi, has anyone else had sun rash from doxycycline? My hands broke out in a painful, blister rash of patchy red blotches when I was on doxy last Summer. There was a bit on my nose, too. I am now on long term low dosage Azothromicin and am wondering if this causes sun rash as well?

18 Replies
oldestnewest

I don't believe so but check the leaflet in the package, it'll tell you in the contraindications. The Doxy leaflet does warn about keeping out of the sun whilst on it. Good luck, P

4 likes
Reply

I wear sun block and I’m careful with sun exposure but as it occurred mostly on my hands I think it’s because of hand washing and that I was in a car for 5 hours with the sunlight coming through.

Reply

Handy to know for other users of doxy, hope you're okay now. P

Reply

Most of these strong antibiotics cause a reaction in the sun in some people. I would always stay covered up in the sun and wear a big hat when taking them.

1 like
Reply

👍🏼

Reply

I try to! Hands gets washed a lot though! It’s easy to forget to reapply sun cream.

Reply

Hi I’m on Azithromycin like you I’ve read the label nothing to indicate sun exposure, but I wear 50 factor cream and cover my head when suns hot. Doxycycline will cause your skin to be photo sensitive as I have taken it numerous times.

1 like
Reply

After a lifetime of bronch and doxy being one of the few abs I can tolerate, I got caught out last week whilst taking doxy. Having had 2 facial surgeries in the same place which turned out to be pre cancerous, I always apply factor 50+ but didn’t take into account the need to blow my nose lots. Well like you I ended up with a very burnt and crusty nose.

We need to be vigilant when using medication which is photosensitive as we can all get caught out.

Really not sure about Azith as I am intolerant to it but I haven’t heard anything to that affect.

Hope your skin settles soon.

Cx

Reply

I hope your treatment goes well. That can’t be easy for you. That’s interesting about nose needing to be blowed as I get a stuffy nose a lot too. I wonder if bronch and sinus problems are related?

Reply

Hi there, I have been on and off Doxy for a long time. It should say on the box or leaflet to cover up in the sun whilst taking it. I made the mistake a few years ago and ended up burning my chest. Please be careful

1 like
Reply

Ouch! I hope you healed well!

Reply

Hi. I was admitted to hospital 12 months ago for suspected sepsis which turned out to be a chest infection instead ( COPD sufferer ) and given just the 1 Doxycycline tablet and almost instantly came out in red blister/blotches all over. So I'm considered to be allergic to Doxycycline now. Took weeks to get rid of the blotches by using a special cream and regular Antihistamines. I'll stick to Amoxicillin in future x

1 like
Reply

It does say on user information to avoid sunlight as it can cause reactions,I’ve never had a rash of sorts but when I’ve had to use doxycycline it makes me itch and also when having to use doxycycline my eyes start to feel as though they’re wet and feel sore,after finishing my course of rescue meds,a couple of days or so after the itching goes away and my eyes go back to feeling normal again,it’s not something that overly concerns me as it happens more or less every time i have to use my rescue meds and my gp tends to agree that it’s a side effect of using my doxycycline and prednisalone,that put my mind at ease as when it first happened i thought it was eczema or psoriasis i had,hopefully it settles down for you soon...fenty.

1 like
Reply

I took azith for 5 years and never had a sun reaction but I think that either I have been lucky or my sun avoidance has worked because I have not reacted when taking cipro either. I have never had doxy, I think because it might react to my heart drugs.

Reply

Do you mind me asking why you came off azothromycin? I have been on it for almost 6 months and it has been great so far. I alternated between doxy and cipro for years so am not quite sure which one caused the sun rash.

Reply

It worked for some time but my main friend is pseudomonas and it isn't effective against that. My heart developed AF and dilated cardiomyopathy and I couldn't take it with the heart drugs. So the two reasons for coming off coincided really.

Reply

Thank you. I hope your new medicines are working well for you.

Reply

Doczys tell u to keep out of sunlight when u take them

Reply

You may also like...